Texas, 2018

High Wind in Texas, September 22, 2018

September 22, 2018 · NWS MAF · 1 event in 1 county or zone

Strong northeast gap winds occurred in Guadalupe Pass behind a cold front.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Strong northeast gap winds occurred in Guadalupe Pass behind a cold front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 21, 10:26 PM MST, 1 hour 41 minutes earlier.

Area forecast discussion, Sep 21, 10:26 PM MST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1226 AM CDT Sat Sep 22 2018

.AVIATION...
06Z TAF issuance
MVFR ceilings will continue into the morning hours before lifting
by afternoon. Gusty northeast winds will also diminish later this
morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     61  75  61  85 /  10  10  10   0
Carlsbad                       57  82  55  88 /  10   0   0   0
Dryden                         65  83  65  87 /  10  10  10   0
Fort Stockton                  60  79  60  87 /  10  10  10   0
Guadalupe Pass                 54  77  58  82 /  10   0   0  10
Hobbs                          55  79  57  85 /  10  10  10   0
Marfa                          50  77  50  83 /  10  10   0  10
Midland Intl Airport           61  78  61  86 /  10  10  10   0
Odessa                         60  79  61  86 /  10  10  10   0
Wink                           60  81  60  89 /  10  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Warning until 4 AM MDT Saturday for Guadalupe
     Mountains.

&&

29
Hazardous weather outlook, Sep 21, 12:02 PM MST, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
202 PM CDT Fri Sep 21 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-221915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
202 PM CDT Fri Sep 21 2018 /102 PM MDT Fri Sep 21 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Showers and isolated storms remain possible into the evening hours.
Moderate rainfall could result in ponding of water and low water flow
in drainages.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong gap winds will be possible through Guadalupe Pass tonight and
Saturday morning with winds of 35 to 45 mph and gusts of 55 mph. A
high wind warning is in effect until 3 AM MDT.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Culberson County

When
September 22, 12:07 AM MST to 2:51 AM MST
Where
Guadalupe Mountains of Culberson County forecast zone
Measured
36 kt (41 mph) measured sustained
Reported by
ASOS

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 775190.